Cholesterol Support
7,477 members2,125 posts

Atorvastatin

Been taking Atovastatin for some time, came of them for a month because of muscle weakness , and l started with red rash on forehead, the rash seemed to disappear with prescribed facewash and cream Started taking them again and my forehead has flared up again, has anyone else had similar symptoms with these tablets, ???

29 Replies
oldestnewest

I’ve been taking atorvastatin 20mg for about 10 months - I do experience aches, mainly joints and a bit of brain fog but no rashes.

1 like
Reply

If it's doing that externally, consider what it's doing internally. 🤔

2 likes
Reply

I don’t think you do any us who are taking it any favours with that comment . I’m on 60 Mil a day with severe heart disease, do I think the NHS prescribe it to do me harm ? No I don’t

1 like
Reply

Stephen, I was replying to Woody - and Woody appreciated my reply, maybe because I provided something pertinent to ponder on.

If my opinion isn't palatable to you, listen instead to the surgeons and medics who talk openly about the adverse effects of Statins.

If you feel like it, you can at your leisure, scroll through and watch the lectures of the eminent vascular surgeon Prof. Sherif Sultan. If not, take care and good luck.

healthunlocked.com/choleste...

🖖🏻

3 likes
Reply

To be honest it worried me , hence my reply

Reply

It worried you, so you criticised me.

Reply

You are making unqualified comments on a public forum that give rise to people worrying about adverse effects going on inside of them because they are taking statins. That’s worrying , yes

Reply

We are all entitled to provide our opinions and views on these forums.

If my opinion is "unqualified", you are free to dismiss it - just as I am free to dismiss yours.

I provided you with qualified perspectives from qualified medics including Prof. Sherif Sultan via the link to my post. Here, again, are two qualified articles from my post.

cdn.vortala.com/childsites/...

jpands.org/vol20no1/graveli...

healthunlocked.com/choleste...

2 likes
Reply

Stephen, I had a triple bypass exactly 3 years ago, as well as 2 angioplasty procedures that inserted 4 stents into my coronary arteries. I'm 55 years of age today. After surgery I was given a cocktail of prescriptions to take for the rest of my life. After 9 months, I developed sufficiently severe side-effects from the statin drug that I made it my primary objective to do everything possible to get off of this medication.

I radically modified both my diet and lifestyle in order to address the underlying disease. During this period I must have read literally hundreds of medical studies and journals.

What I learned was statins are dangerous drugs with potentially very harmful side-effects including muscle pain and deterioration (your heart is a muscle too), increased risk of diabetes and alzheimers. I also learned that a healthy diet and daily exercise can achieve everything statin drugs accomplish, without the negative side-effects.

It took me 10 months from January 2016 to October 2016 to lose 35 lbs on top of the 5 I had lost during my surgery for a total of 40 lbs. During this period, I gradually weaned myself off of my statin prescription as well as the rest of the drugs I was given. In October 2016 I took my last statin pill and beta blocker, I had weaned off the rest of my drugs during the intervening period. Since then I have not taken any prescription medications for my heart disease.

Today I have attained optimal weight, blood pressure and lipid profile as well as other critical blood biomarkers.

I did this against the will of my cardiologist. Although he is very happy with my achievements, he still thinks I should take a statin for preventative purposes.

In all of the medical journals I have read, there is no conclusive evidence that statins prevent heart attacks or atherosclerosis.

You can read about my journey in 'coming off statins' here:

healthunlocked.com/choleste...

The people who contribute to this forum provide unbiased perspective as an alternative to the medical profession, which is educated by pharmaceutical firms.

Although most doctors are extremely intelligent and well-intentioned good people, they don't have time for research, so they just convey what they learn at their conventions where pharmaceutical companies make presentations, as well as the guidelines provided by their regulatory body.

These governing bodies tend to be 20 years behind current research in modifying their guidelines, primarily due to the perceived complexity of doing so as well as the cost to the government.

Furthermore, the contributors to this forum volunteer their time to provide perspectives from their own experience and research in order to help others.

I hope you use my own experience as an inspiration to make the necessary dietary and lifestyle changes so that you too can get off of statins.

Londinium's views are based on a large body of evidence that is well-substantiated my many qualified physicians.

Nobody is here to scare anybody else, we all post to help others.

5 likes
Reply

Thank you for that very detailed response, you have done wonders to free yourself from these drugs. I am seeing my lipid specialist shortly and will be asking her some very direct questions about statins. Do you have any comments about Q10 ?

Reply

CoQ10 is essential for the heart muscle and entire body. Statins deplete the heart muscle and body of vital CoQ10. I wouldn't trust any doctor that prescribes statins without prescribing/suggesting a good daily dose of CoQ10... ideally, at least twice per day - and preferably, in the superior form of Ubiquinol, rather than the cheaper form of Ubiquinone.

Look up Dr Peter Langsjoen (2nd generation CoQ10 expert) who treats severe cardiovascular patients with CoQ10. He is included in my post and is also mentioned, along with CoQ10, by Raymond Francis (MIT Scientist) in the second video here.

healthunlocked.com/choleste...

2 likes
Reply

Londinium has given you a detailed response on coQ10. I have been taking it since my surgery to this day. I take 250 mg in the morning and 120 mg in the evening.

Thank you for the kind words.

1 like
Reply

I did not experience those side effects. However, if you have been prescribed a statin drug you may have a medical condition that requires you to alter your diet and lifestyle. If you do so, you won't need any of these drugs.

1 like
Reply

Whilst it's interesting to hear from others, one has to remember that different people have different genetic compositions. So statins might affect them differently. It must be worrying to hear shock horror stories when you have been prescribed a comparatively large dosage. Seems to me that the best way forward is to go by your individual experience.

Personally I have given up statins and rely on dietary means and exercise. But then I'm in advanced old age and it is more important to me to have a good quality of life for the relatively short time left than to pay the price for extra time in the coinage of unpleasant (possibly dangerous) experiences. Others will have very different considerations and responsibilities.

2 likes
Reply

I am probably not a good example. I had terrible muscle pain and stopped the medication accordingly. I do have fibromyalgia, and never really distinguished the correlation but just could not adjust to the pain. Good luck and please continue to try to find the best path for you.

1 like
Reply

I have not experienced rashes but have suffered from severe muscle and joint pain since being on statins. I cut the dosage in half (much to the annoyance of my GPs practice) and since then I still have pain but it is bearable and my cholesterol levels are still low.

1 like
Reply

Ethawkins,

How low are your lipid levels, and how low do you want them to be?

Reply

Coded entrySerum lipid levels

Coded entrySerum HDL cholesterol level 1.1 mmol/L

Coded entrySerum triglyceride levels 1.4 mmol/L

Coded entrySerum cholesterol level 4.1 mmol/L

Coded entrySerum alanine aminotransferase level 17 iu/L [< 41]

Coded entryMonocyte count - observation 0.39 10^9/L [0.2 - 0.8]

Coded entryLymphocyte count 1.39 10^9/L [0.8 - 4]

Coded entryMean cell haemoglobin concentration 35.2 g/dL [30.9 - 34.8]

Coded entryNeutrophil count 2.96 10^9/L [2 - 7.5]

Coded entryHaemoglobin concentration 13.5 g/dL [13.5 - 16.9]

Reply

Your total cholesterol is 4.1 ?

What was it before statins?

And how's your CRP (and any other lab results and reference ranges) for inflammation?

Reply

Before statins it was 5.8

What is CRP?

Reply

It's an inflammation blood test. Cardiovascular Disease is very strongly associated to inflammation.

So your GP wasn't happy with 5.8 total cholesterol... or was a different reason given for prescribing statins?

1 like
Reply

The GP did not put me on statins initially. It was done at the hospital following my heart attack.

Reply

I don't suppose the hospital mentioned the pharmacology paper re statins stimulating arteriosclerosis and heart failure?

1 like
Reply

No

Reply
1 like
Reply

Yes. My side effects started with a rash and finished years later with muscle spasms leaving me unable to walk. Then they tried a few more statins before discontinuing use.

Are the prescribed facewash and cream steroid-y? That's not a long term solution because most have their own side effects that accumulate.

1 like
Reply

Came off the statin for a month to see what would happen and I must admit my rash virtually disappeared, since going back on them it as come back with rengance so , I’m not taking it any more, I’m sorry that you got those symptoms, but I’m pleased in another way, as I now realise that I’m not imagining it thank you 🤗

1 like
Reply

Reply

Yellow Card to report Side-Effects:-

yellowcard.mhra.gov.uk

If everyone did this, there'd be many thousands of reports flooding in.

Reply

You may also like...